ACG Clinical Guideline: The Diagnosis and Management of Idiosyncratic Drug-Induced Liver Injury

@article{Chalasani2014ACGCG,
  title={ACG Clinical Guideline: The Diagnosis and Management of Idiosyncratic Drug-Induced Liver Injury},
  author={Naga P. Chalasani and Paul H. Hayashi and Herbert L. Bonkovsky and Victor J. Navarro and William M. Lee and Robert John Fontana},
  journal={The American Journal of Gastroenterology},
  year={2014},
  volume={109},
  pages={950-966}
}
Idiosyncratic drug-induced liver injury (DILI) is a rare adverse drug reaction and it can lead to jaundice, liver failure, or even death. Antimicrobials and herbal and dietary supplements are among the most common therapeutic classes to cause DILI in the Western world. DILI is a diagnosis of exclusion and thus careful history taking and thorough work-up for competing etiologies are essential for its timely diagnosis. In this ACG Clinical Guideline, the authors present an evidence-based approach… Expand
ACG Clinical Guideline: Diagnosis and Management of Idiosyncratic Drug-Induced Liver Injury.
TLDR
Patients with DILI who develop progressive jaundice with or without coagulopathy should be referred to a tertiary care center for specialized care, including consideration for potential liver transplantation. Expand
Idiosyncratic Drug-Induced Acute Liver Failure: A Challenging and Distressing Scenario.
TLDR
Careful history of drug taking and ruling out other competing etiologies is mandatory given that DILI can present with an extremely variable phenotype. Expand
EASL Clinical Practice Guidelines: Drug-induced liver injury.
TLDR
These Clinical Practice Guidelines summarize the available evidence on risk factors, diagnosis, management and risk minimization strategies for drug-induced liver jury. Expand
CSH guidelines for the diagnosis and treatment of drug-induced liver injury
TLDR
The CSH guidelines summarized the epidemiology, pathogenesis, pathology, and clinical manifestation and gives 16 evidence-based recommendations on diagnosis, differential diagnosis, treatment, and prevention of DILI. Expand
Drug-induced liver injury: Asia Pacific Association of Study of Liver consensus guidelines
TLDR
This APASL consensus guidelines on D ILI is a concise account of the various aspects including current evidence-based information on DILI with special emphasis on DilI due to antituberculosis agents and traditional and complementary medicine use in Asia. Expand
Drug Induced Liver Injury: Review with a Focus on Genetic Factors, Tissue Diagnosis, and Treatment Options
TLDR
The causative agents, clinical features, pathogenesis, diagnosis modalities, and outcomes of DILI are provided, and results of recently reported genetic studies and updates on pharmacological and invasive treatments are reviewed. Expand
Drug-Induced Liver Injury: An Institutional Case Series and Review of Literature
TLDR
This case report series demonstrates the importance of valproic acid, fluconazole, and amiodarone as potential hepatoxic agents of drug-induced liver injury leading to acute hepatic failure. Expand
The Diagnosis and Manifestations of Liver Injury Secondary to Off-Label Androgenic Anabolic Steroid Use
TLDR
A case of the off-label use of androgenic anabolic steroids inducing liver injury is presented, illustrating the utility of the diagnostic tools used for DILI as recommended by the ACG, along with a supplemental histopathologic diagnosis. Expand
Drug-Induced Liver Injury
TLDR
The framework for approaching DILI includes the following: categorize the injury as either intrinsic or idiosyncratic, establish time course and pattern of injury, and triage effectively to minimize mortality risk. Expand
Management of Acute Hepatotoxicity Including Medical Agents and Liver Support Systems.
TLDR
Liver support systems are used for long-term support or as a bridge to transplantation and are effective for improving encephalopathy, hyperbilirubinemia, and other liver-related conditions, but whether they improve survival remains uncertain. Expand
...
1
2
3
4
5
...

References

SHOWING 1-10 OF 185 REFERENCES
Standardization of nomenclature and causality assessment in drug‐induced liver injury: Summary of a clinical research workshop
TLDR
It was concluded that multicenter referral networks enrolling patients with suspected DILI according to standardized methodologies are needed and a web‐of‐knowledge database that provides concise, reliable, and updated information on cases of liver injury due to drugs and herbal and dietary supplements was established. Expand
Causes, clinical features, and outcomes from a prospective study of drug-induced liver injury in the United States.
TLDR
This report summarizes the causes, clinical features, and outcomes from the first 300 patients enrolled in a prospective study to recruit patients with suspected idiosyncratic drug-induced liver injury and create a repository of biological samples for analysis. Expand
Risk factors for idiosyncratic drug-induced liver injury.
TLDR
DILI is challenging to investigate because of its rarity, the lack of experimental models, the number of medications that might cause it, and challenges to diagnosis. Expand
Characteristics of Idiosyncratic Drug-induced Liver Injury in Children: Results From the DILIN Prospective Study
TLDR
Iiosyncratic DILI in children is most commonly caused by antimicrobial or central nervous system agents and usually presents with a hepatocellular injury pattern, but morbidity and infrequent mortality are seen. Expand
Idiosyncratic drug hepatotoxicity
TLDR
The current understanding of the pathophysiology of experimental drug hepatotoxicity is examined, focusing on acetaminophen, particularly with respect to the role of the innate immune system and control of cell-death pathways, which might provide targets for exploration and identification of risk factors and mechanisms in humans. Expand
Important elements for the diagnosis of drug-induced liver injury.
TLDR
Efforts to promote and include a list of essential diagnostic elements in research articles could increase the quality and clinical utility of published case reports of drug toxicity. Expand
Steroid and Ursodesoxycholic Acid Combination Therapy in Severe Drug-Induced Liver Injury
TLDR
Treatment of severe DILI with corticosteroids (both pulse and step-down therapy) and UDCA appears to be safe, and leads to a more rapid reduction in bilirubin and transaminases after DILi. Expand
Frequency, clinical presentation, and outcomes of drug‐induced liver injury after liver transplantation
  • Š. Šembera, C. Lammert, +8 authors M. Charlton
  • Medicine
  • Liver transplantation : official publication of the American Association for the Study of Liver Diseases and the International Liver Transplantation Society
  • 2012
TLDR
DILI is a rare yet underrecognized event among LT recipients, and the majority of cases are not clinically severe, and they resolve after drug cessation without hepatic retransplantation or death. Expand
Etiology of New-Onset Jaundice: How Often Is It Caused by Idiosyncratic Drug-Induced Liver Injury in The United States?
TLDR
Idiosyncratic DILI appears to be a rare cause of new-onset jaundice in a community hospital setting, and no mortality was observed at 6 wk in patients who developed idiosyncratic DilI. Expand
Definition and risk factors for chronicity following acute idiosyncratic drug-induced liver injury.
TLDR
One year is the best cut-off point to define chronic DILI or prolonged recovery, with risk factors being older age, dyslipidemia and severity of the acute episode and Statins are distinctly related to chronicity. Expand
...
1
2
3
4
5
...